MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 7.5X7.5CM INT; DRESSING, WOUND, OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 7.5X7.5CM INT; DRESSING, WOUND, OCCLUSIVE
Catalog Number 66800269
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on removal of the sacral dressing, some particles of silicone remained on the patient's skin surrounding the wound.On removal of the 15x15cm dressing, again, some particles of silicone remained on the patient's skin surrounding the wound.The wounds were both cavities and there was risk the silicone could end up in the wounds.These occurred on different patients, on different wards and different sites within the trust.On opening a new dressing 7.5x7.5cm, parts of the silicone remained on the film cover.It is unknown how many patients are involved.No patient harm reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, has not been returned for evaluation.The supplied photo has been reviewed establishing a relationship between the reported event.The root cause has been established as a raw material issue.A review of manufacturing records for the reported lot number found no non-conformances or anomalies during production.The device met all specifications upon release into distribution.Complaint history for the reported event has been reviewed, revealing further instances.No further actions are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
ALLEVYN GENTLE BORDER 7.5X7.5CM INT
Common Device Name
DRESSING, WOUND, OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key10311130
Report Number8043484-2020-02152
Device Sequence Number2310363
Product Code NAD
UDI-Device Identifier05000223463885
UDI-Public5000223463885
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66800269
Device Lot Number201849
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1